Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 16, 2021, 9:37 PM MDT for Hamilton County, Kansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2021, 9:37 PM MDT (03:37 UTC)
- Expired
- Jul 16, 2021, 10:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:00 PM MDT | TSTM WND GST 59 | 1 S Coolidge, KS | REPORT WAS FROM KSDOT SITE K5C00. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
826
WWUS83 KDDC 170337
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
937 PM MDT Fri Jul 16 2021
KSZ061-170430-
Hamilton KS-
937 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 1030 PM MDT...
At 937 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Holly, or 9 miles northwest of Coolidge, moving east
at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Syracuse and Coolidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3824 10205 3826 10204 3826 10166 3795 10166
3797 10205
TIME...MOT...LOC 0337Z 278DEG 21KT 3816 10209
$$
RUSSELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 5:08 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 16, 5:08 PM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 608 PM CDT Fri Jul 16 2021 ...updated aviation section... .SHORT TERM...(This afternoon through Saturday) Issued at 111 PM CDT Fri Jul 16 2021 A mostly quiet weather night is expected across the FA. The main exception to this is across Hamilton and Kearny counties, perhaps up to Scott county and points southward. There will be a chance of mid evening storms in this area. Storms are expected to develop along the higher terrain of eastern Colorado and then slowly propagate to the south or perhaps south-southeast. Bulk shear is slightly stronger today around 30-35 kt. The main threats with the storms will be damaging convective outflows of 60-70 mph and heavy rainfall. Perhaps some hail too with the slightly stronger shear that is in place. Have the highest pops during the evening across Hamilton and Kearny counties to account for this anticipated storm evolution. It should be a mid to late evening event, so prior to 6 or 7 pm, much of the FA should remain storm free. Since anticipated storm motion is to the S or SSE, much of the rest of the area should be in the clear. There was a secondary concern of storms forming across the Nebraska panhandle and then drifting towards central Kansas, however, confidence on this actually occurring is low. Otherwise, the rest of the forecast is ho-hum weather. Overnight lows look to be seasonal with values mainly in the 60s. For Saturday, a mid level ridge starts to amplify across the Central Rockies. The net result is even weaker flow at the mid and upper levels of the atmosphere. PWATs will continue to remain over an inch, so there will be moisture and instability in place for storms. Confidence on exact placement of storms in the weak flow regime is low. As a result, have broad brush pops across the FA. Activity should remain isolated to widely scattered, so there is a higher chance you'll remain dry than seeing a storm over you. Otherwise, near normal highs are expected with values in the 90s. .LONG TERM...(Saturday night through Thursday) Issued at 111 PM CDT Fri Jul 16 2021 The center of the mid level ridge on Sunday starts to head north during the day. This may help us with a slightly higher areal coverage of storms. The slight chance to chance pops looks reasonable for now. Temperatures will continue to remain near or perhaps a few degrees below normal to close out the weekend. It will still be warm nonetheless. For Monday, the mean center of the mid level ridge is still expected to be northwest of the FA. Again, a similar weather pattern is expected to continue with warm temperatures and isolated storms. As the ridge heads north, low level northeastern flow may develop on the eastern side of the ridge. This may help to keep temperatures more in the 80s versus the 90s for Monday through Wednesday. The main caveat to this is the intense July Sun, which could offset this cooler low level flow. Regardless if its in the 80s or the 90s, the end result is still the same with the Summer weather continuing for the rest of the extended period. There still is a trend in the long range models to shift the ridge closer to our area by the end of the business week. This could result in dry conditions and seasonally hot highs dominating. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 606 PM CDT Fri Jul 16 2021 The challenge for the overnight is where the opportunity exists for convection. The forecast area is downstream from ongoing surface based convection over eastern Colorado. The atmosphere will decouple with time this evening however steep mid level lapse rates and instability should support several model solutions which allow clusters of thunderstorms to continue southeast across the heart of west central and southwest Kansas. This shouldn't offer much of a severe threat but rather locally moderate to heavy rains and frequent lightning. Hopefully The 00 model runs will offer more clarity for the convection late this evening and overnight as the HRRR at this time is at odds on location with everything else. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 93 68 92 / 30 30 20 30 GCK 65 92 66 90 / 30 20 20 30 EHA 67 94 67 92 / 20 20 20 20 LBL 68 93 67 91 / 20 20 20 30 HYS 66 90 67 88 / 30 20 20 40 P28 70 93 70 91 / 10 20 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Jul 16, 1:43 AM MDT, 19 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 243 AM CDT Fri Jul 16 2021 KSZ030-031-043>046-061>066-074>081-084>090-171000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 243 AM CDT Fri Jul 16 2021 /143 AM MDT Fri Jul 16 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Dense fog will reduce the visibility to one quarter mile or less through 10am CDT along and north of a Garden City to Dodge City to Pratt line. There will be chance for strong to marginally severe thunderstorms this evening across west central Kansas. The main hazards this evening will be wind gusts of 50 to near 60 mph and hail up to one inch. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Fog: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- There will be a chance for thunderstorms just about each night from Saturday night through monday night. The probability for widespread hazardous weather is low. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Elevated risk * Monday - Lightning: Limited risk * Tuesday No hazards. * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Isolated spotter activation may be needed this evening west and north of Garden City. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 16, 9:37 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
937 PM MDT Fri Jul 16 2021
KSZ061-170430-
Hamilton KS-
937 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 1030 PM MDT...
At 937 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Holly, or 9 miles northwest of Coolidge, moving east
at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Syracuse and Coolidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3824 10205 3826 10204 3826 10166 3795 10166
3797 10205
TIME...MOT...LOC 0337Z 278DEG 21KT 3816 10209
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:31 PM MDT | Special Weather Statement | DDC | Hamilton | 59 min |
| Jul 16, 10:42 PM MDT | Special Weather Statement | DDC | Stanton | 63 min |
| Jul 16, 11:34 PM MDT | Special Weather Statement | DDC | Hamilton, Kearny | 56 min |
| Jul 16, 11:36 PM MDT | Special Weather Statement | DDC | Stanton | 54 min |
| Jul 16, 11:44 PM MDT | Special Weather Statement | DDC | Finney, Grant | 31 min |
| Jul 17, 1:16 AM MDT | Special Weather Statement | DDC | Stanton | 44 min |
| Jul 17, 2:55 AM MDT | Special Weather Statement | DDC | Trego | 35 min |
| Jul 17, 3:16 AM MDT | Special Weather Statement | DDC | Rush | 29 min |
| Jul 17, 4:04 AM MDT | Special Weather Statement | DDC | Rush | 41 min |
| Jul 17, 4:47 AM MDT | Special Weather Statement | DDC | Rush | 43 min |
| Jul 17, 5:44 AM MDT | Special Weather Statement | DDC | Rush | 46 min |
| Jul 17, 6:05 AM MDT | Special Weather Statement | DDC | Stafford | 40 min |
| Jul 17, 7:45 AM MDT | Special Weather Statement | DDC | Seward, Stevens | 30 min |
| Jul 17, 3:44 PM MDT | Special Weather Statement | DDC | Morton | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.